loading

Colocol Extra

Ingredients

Paracetamol ……………………..500mg

Caffeine …………………………65mg

Excipients: Avicel PH102, Stearic acid, PVP, Hydroxypropylmethyl cellulose, PEG 6000, Talc, Titanium dioxide q.s ……………………… 1 tablet

Dosage form: Film coated tablet.

Presentation: Box of 6 blisters x 10 tablets, Box of 10 blisters x 10 tablets.

Actions:

Colocol Extra is an effective analgesic and antipyretic agent combined from two active ingredients paracetamol and caffeine:

- Paracetamol (N-acetyl-p-aminophenol) is a major metabolite of phenacetin. The analgesic action may also be due to inhibition of prostaglandin F2 synthesis or to inhibition of the synthesis or actions of other substances that sensitize pain receptors such as bradykinin, serotonin. In addition to pain relief, paracetamol produces antipyresis by acting centrally on the hypothalamic heat-regulation centre to produce peripheral vasodilation resulting in increased blood flow through skin, sweating, and heat loss.

- Caffeine stimulates all levels of the CNS, constricts cerebral vasculature with an accompanying decrease in the intensity and duration of painful attacks, particularly headache. When combined with paracetamol, caffeine produces a more potent anagesia, which helps patients to be more alert.

Indications: Colocol Extra is indicated in the following cases:

- Mild to moderate pain, including headache, migraine, period pains, muscle ache, sore throat, toothache, aches and pains associated with influenza or cold, pains and fever after vaccination, teeth extraction or dental procedures.

- Fever reduction, including contraindications to aspirin or NSAIDs.

Contraindication:

- Hypersensitivity to paracetamol or any ingredients of the drug.

- Severe liver, kidney disease.

- Patients with glucose-6-phosphate dehydrogenase deficiency.

- Coronary artery disease, myocardial infarction, tachycardia, extrasystole.

Precautions: You should use with caution in the following cases:

- Chronic anemia.

- Liver, kidney disease.

- Alcoholism (because both paracetamol and alcohol are harmful to the liver).

- Co-administration with other paracetamol-containing preparations which may cause overdose or drug poisoning.

- This medicine contains caffeine, which should not be concurrently used with caffeine-containing drinks such as tea, coffee, cola, etc.

- The physician should warn patients of serious signs of skin reactions (but very rarely) such as Stevens-Johnson syndrome (SJS), toxic epidermal necrolysis (TEN) or Lyell’s syndrome, acute generalized exanthematous pustulosis (AGEP).

Symptoms of the syndromes mentioned above are described as follows:

- Stevens-Johnson syndrome (SJS) is a hydatid-type drug allergy. The hydatids localized around natural cavities: eyes, noses, mouth, ears, genitals and anus. Symptoms of high fever, pneumonia, liver and kidney dysfunction have been accompanied. Stevens-Johnson syndrome (SJS) is diagnosed with at least two injured natural cavities.

- Toxic epidermal necrolysis (TEN) is the most severe drug allergy, including:

+ Diverse cutaneous lesions which is characterized by morbilliform eruptions, scarlatiniform rash, erythema, flabby hydatids, damages quickly spread throughout the body;

+ Eye mucosa injuries: keratitis, purulent conjunctivitis, corneal ulcers.

+ Gastrointestinal mucosa injuries: stomatitis, oral mucosa, ulcers in throat, esophagus, stomach, intestines;

+ Uriogenital mucosa injuries.

+ Other serious systemic symptoms have been also reported, including fever, gastrointestinal bleeding, pneumonia, glomerulonephritis, hepatitis, etc. that give a high mortality rate of 15-30%.

- Acute generalized exanthematous pustulosis (AGEP): small sterile pustules arise on widespread erythematous base. Lesions usually appear in folds such as armpits, groins and face, then spreading throughout the body. Systemic symptoms often are fever, increased neutral WBC test.

- Upon detecting the first rash signs on skin or any other signs of hypersensitivity reactions, patients should stop using the drug. Those who have experienced these serious skin reactions caused by paracetamol should not take it again and inform your doctor about this state at any exams.

Pregnancy and lactation

- Paracetamol crosses the placental barrier and is excreted into breast milk. However, studies with paracetamol have not identified any risk to pregnancy and embryonic development.

- Colocol Extra contains a small amount of caffeine which does not affect the embryonal development.

Effects on ability to drive and use machines

None known.

Interactions:

- Chronic ingestion of large doses of paracetamol has been reported to potentiate the effects of coumarin- and indandione-derivative anticoagulants.

- The possibility of severe hypothermia should be considered in patients receiving concomitant phenothiazine and antipyretic therapy.

- Anticonvulsants (including phenytoin, barbiturates, carbamazepine), isoniazid, and other antituberculosis drugs that may increase paracetamol-induced liver toxicity. Therefore, paracetamol should be limited in patients who are receiving the above drugs.

Dosage & administration

Adults and children aged 12 years and older: oral dose of 1 to 2 tablets, 2 to 4 times daily.

The interval between oral doses should be every 4 to 6 hours.

- Children aged 7-12 years: oral dose of 1 tablet every 4 to 6 hours.

Children aged younger 6 years: this dosage form is unsuitable.

Do not exceed the recommended dose.

Undesirable effects:

Colocol Extra is well tolerated at the therapeutic dose. Side effects, including gastrointestinal disturbances, skin rash and allergic reactions are usually mild, transient and rarely occur.

In some cases, neutropenia, thrombocytopenia, pancytopenia may be present. However compared with aspirin or non-steroidal anti-inflammatory drugs, paracetamol causes no gastric irritation. So it is used clinically widely.

Symptoms of anxiety, restlessness and sleep disturbances may have been reported by high doses of caffeine (less than 600 mg/day).

Caffeine can cause anxiety and panic in patients with panic disorder and may aggravate premenopausal syndrome.

Inform your doctor about any side effects that may occur during the treatment.

Overdose

Paracetamol toxicity may result from a single toxic dose (over 30 tablets), from repeated ingestion of large doses of paracetamol. Symptoms of nausea, vomiting, and abdominal pain usually occur within 2-3 hours after ingestion of toxic doses of the drug. In severe poisoning, methemoglobinemia (skin and mucosa cyanosis), consciousness disorders, hepatic failure resulting in jaundice may occur if not managed promptly.

Caffeine overdose rarely occurs because the caffeine content contained in Colocol Extra is small. The amount in Colocol Extra is equivalent to that of caffeine found in foods or beverages. If any, the symptoms may be insomnia, restlessness, mild irritation, etc.

Management

Contact immediately to health care providers for timely intervention even if the overdose symptoms are not present. Acetylcysteine or methionine can be used as an antidote.

If treatment is late (after taking over 36 hours), recovery of liver damage is difficult.

Shelf-life: 36 months from the manufacturing date.

Storage: Store in cool dry places, below 28oC, protect from light.

Specifications: Manufacturer’s.

Factory:
Quang Minh Industrial Zone, Me Linh Dist., Hanoi, Vietnam
Tel: +84.4.3584 1213/14/16 - Fax: +84.4.3584 0788
Email: info@saokimpharma.com
Hanoi Office:
Floor 10, SkyCity Tower - No.88 Lang Ha, Dong Da, Hanoi
Tel: +844.7305.9668 Fax: +84.4.373.66669
Email: info@saokimpharma.com
HCMC Office:
Villa 185B1, Vo Thi Sau Str., Ward 7, Dist. 3, HCMC
Tel: +84.8.3864. 5584 Fax: +84.8.3864 5583
Email: info@saokimpharma.com
GO TO TOP